Jump to content

dkd

Members
  • Posts

    224
  • Joined

  • Last visited

Everything posted by dkd

  1. I don't really have any answer, but I had the same thing happen to me. I also have shortness of breath and chest pressure. Had a PFT at my primary care's office and it "suggested neuromuscular disease due to air trapping". And the follow up PFT at a pulmonologist's office was normal!! I have had cardio workups (stress tests) and they tell me my heart is fine. So, I just live with it and have pretty much given up on doctors
  2. I take a heart selective beta (betaxolol). Maybe you could switch to one of those and not get the shortness of breath issues? When I started on bb's my doc said he had a list he'd go down until we found one that worked for me. I tried two other ones before I settled on betaxolol. I also take a small dose (5mg). So maybe ask him to try a diff't bb (cardiac selective) or try a smaller dose?
  3. I don't know what that means, other than you should have a workup by a cardiologist/electrophysiologist.
  4. I was thinking about higher salt food also--pickles, cheese, and pretzels. Does she like those?
  5. Remember those school projects where you make a volcano with baking soda and vinegar? I wonder if it would cause your stomach to "erupt" when the bicarb hits your stomach acid?? Hopefully not
  6. You should definitely get your heart checked out to be sure that it is ok. When I get these feelings, I try to control my breathing and I just repeat in my head "you are ok, you are not going to die, stay calm" and I just breathe through it. It took me a few times to realize that I'm not going to die though and I did panic. It's hard to not panic when you feel like that. It takes some practice. Best wishes!!
  7. The above link is one section of the book. This link has the whole book http://www.ndrf.org/NDRFHandbook.htm
  8. I think you should call your doctor or the ER where you had it done
  9. This thread peaked my curiosity about ivabradine, so I checked my insurance costs: it would cost me $369 per month for 5mg 2xday!! I'll have to stick with my bb
  10. I tried three different bb's before I settled on betaxolol. Atenolol and acebutolol (sp?) made me more tired and dropped my bp too low. My doc said he had a list and we'd try them all till I found one that I was happy with. I still am tired but it's tolerable. I've been taking it for three years now. Everybody's different in how they respond, so really the only way to know is to try them out. Good luck
  11. I've had weird face/head sensations off an on for the last 4 years. I noticed it was really bad again the last two days. I kind of blamed it on the weather. A front came through here yesterday and today it's better. It was like the muscles under my scalp were tightening up and scalp was tingling. Sometimes I get a weird stabbing pain also. Like I'm being poked with a pin in the head.
  12. I associate eyelid droopiness with myasthenia gravis. Have you been tested for that? I don't have that, but I have the head pressure I was checked for MG, and it was negative.
  13. I have been taking a mg supplement that is just mg oxide 250mg, and I asked my cardiologist if it was ok. He thought that dosage was alright, but too much can lower your blood pressure. A quick google found this from webmd: Signs of a magnesium overdose can include nausea, diarrhea, low blood pressure, muscle weakness, and fatigue. At very high doses, magnesium can be fatal.
  14. I have had this in the past, but not so often now (a year or so later). I was in the shower once and it tightened up so bad I could not stand up straight. I mentioned it to a pulmonologist but got no explanation (like most of my symptoms). When I happens I just try to stretch my arms overhead and breathe slowly and try to relax.....or lie down and stretch my arms overhead.
  15. I feel like mine is muscular. I had an abnormal pulmonary test once that said "suggestive of neuromuscular disease" and then I went to a consultant neurologist and he didn't think that I have anything neuromuscular. I still wonder about it though.
  16. I have something similar--if I get choked, like when you drink something and it goes down the wrong way, and I start coughing, my throat will close and I can't get a breath. It's very scary!! I can rise both arms over my head and try to relax and usually by the third attempt to breathe, I can get a breath. I have no idea why this happens and I'm not sure if I've ever mentioned it to a doctor. I have a feeling in my throat, like a pressure/tightness, that's there most of the time that I'm standing and sometimes when I'm sitting. I have brought that up to doctors but have not gotten any explanation for it.
  17. Has she had thyroid tests and glucose tests to rule out diabetes?
  18. My first cardiologist told me I was out of shape and I needed to exercise more. Luckily, when I called back to make an appointment after another syncope episode, he had left the practice and they put me with the Electrophysiologist in the group. Was your cardiologist an EP? I would definately go to another doctor! Good luck!
  19. I have a friend who took it a few years back. She lost 30 lbs in a month, but when she quit taking it, she gained it all back plus some. She complained of insomnia, dry mouth and constipation when she was taking it. I was considering it, but since I have tachycardia already, I decided it was not a good idea.
  20. I tried 3 different bb's before I settled on the one that worked. The first one made me way too tired and dropped my BP too low (90s/50s). The second one I was unsure about also and the third one (that's cardio specific) seems to be working well. Maybe ask your doc to try a different one? Or cut the dosage? My doc said he had a long list of bb's and we'd just go down the list til I found one that worked. I have gained weight which I am not happy about. (I exercised this morning and my heart rate doesn't even get to 100 while doing cardio.) For me , the bb is to keep my HR down. When I was standing, it would be around 120-130, now it's in the 80s. I still have other symptoms that it doesn't help.
  21. I have been wondering about this also. I have been taking 5mg just once in the morning. My doc recently suggested I take 10mg twice per day because the recommended dosage is 10 mg three times per day. I have not noticed any difference in my symptoms, but I do have increased tingling on my scalp/head and goose bumps all over my body. That only lasts for a little while (< 1hr). I'm not sure that it's helping though, so this week I've started with 7.5 mg. The goose bumps are a little less with that dosage. Honestly, I've been thinking about not taking it anymore, so I'll be curious to hear other peoples experiences too
  22. If it continues you should probably see a doctor. Could be a pinched nerve in your neck. I saw a neurologist and he ordered an MRI which showed degenerative discs and stenosis. I had horrible pain and am still left with numbness in two fingers. I should probably consult a surgeon but am terrified of surgery! Have you injured your neck recently? Been in a car accident. It could even be from sleeping in a weird position. I had no reason for it but just woke up one day in horrible pain. Best wishes!
  23. An electrophysiologist cardiologist is who pick up on my dysautonomia. A 'regular' cardiologist just told me to exercise more Good luck with your appointment and let us know how it goes.
  24. It certainly wouldn't hurt to mention the flexibility to the neuro. A friend told me once to tell "all" of my symptoms to every doctor that I go to and maybe one will be able to put it all together. I do feel your frustration of felling like each specialist is just looking at their part and not tying it all together. I went to my general practitioner and told her that, but she was no help A cardiologist was my biggest help. You didn't mention if you have tachycardia and blood pressure issues (unless I missed it). I still have symptoms and yes, they can only treat the symptoms--there is no cure unfortunately. I eventually gave up on trying to find a cause or reason for my dysautonomia. I spent almost two years, a lot of money in testing and 10 different doctors to just wind up on a beta blocker and midodrine. I don't have the GI issues like you though. I'm sure that is most miserable. Best wishes to you and welcome to the forum!
×
×
  • Create New...